Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Melasma,using melalite XL and depiderm,not working.suggestions ?

DEAR DOCTOR, I AM AAAAAAA FEMALE, 29 YEARS. I AM SUFFERING FROM MELASMA FROM THE LAST 3 YEARS. ON DOCTOR S PRESCRIPTION I HAVE USING MELALITE XL AND DEPIDERM ON AND OFF DUE TO THE SIDE EFFECTS OF STEROID PRESENT IN MELALITE. KINDLY SUGGEST ME SOME GOOD CREAMS THAT I CAN USE REGULARLY TO GET RID OF BROWN SPOTS .
Asked On : Fri, 23 Mar 2012
Answers:  1 Views:  783
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
hi 
You have been using MELALITE XL cream since long.
This cream contains hydroquinone + Tretinoin + steroid.
It is a triple combination commonly used by dermatologists for treating hyperpigmentation, but one has to use this cream with caution.
It has to be applied only at night.
Moreover, it should not be rubbed over the skin and very small amount has to be applied.
At a stretch, this cream is not to be used for more than 2-3 months.
Long term use of these agents on the face can lead to various problems like skin thinning,photosensitivity, hair growth, redness, pigmentation etc.

So firstly, I would advise you to stop using this cream . 
You can start using a lightening agent like kojic acid with vitamin C twice a day. Along with it, you should continuously use a sunscreen( spf>26) over your face before going out in the sun.
Also take oral vitamin C supplementation continously for a month or so.

If inspite of all these measures, you feel that the pigmentation continues to persisit, then I would advise you to see a dermatologist who might be able to help you with other techniques like chemical peels, dermabrasion , lasers etc .

Hope it helps 
Dr Geetika Paul
Answered: Tue, 19 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor